Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2006, 5:00 PM CDT for Grant County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 18, 2006, 5:28 PM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Grant County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:05 PM CDT | HAIL 0.88 | Patch Grove, WI | DIME TO NICKEL SIZE HAIL ALONG WITH BRIEF HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 182203 SVRARX WIC043-182300- /O.NEW.KARX.SV.W.0049.060618T2200Z-060618T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 500 PM CDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN... * UNTIL 600 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BLOOMINGTON...OR ABOUT 8 MILES SOUTHEAST OF PRAIRIE DU CHIEN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT HOPE AND MILLVILLE AROUND 515 PM... LANCASTER AND FENNIMORE AROUND 545 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4302 9099 4290 9109 4278 9068 4300 9058 $$ BINAU
2 follow-up statements
000 WWUS53 KARX 182221 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 518 PM CDT SUN JUN 18 2006 WIC043-182300- /O.CON.KARX.SV.W.0049.000000T0000Z-060618T2300Z/ GRANT WI- 518 PM CDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHERN GRANT COUNTY... AT 516 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNT HOPE...OR 12 MILES NORTHWEST OF LANCASTER...MOVING EAST AT 20 MPH. RADAR INDICATED THIS STORM WAS BEGINNING TO WEAKEN...BUT STILL REMAINS A DANGEROUS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT IDA AROUND 535 PM... KLONDYKE SECLUDED ACRES AROUND 540 PM... LANCASTER AROUND 545 PM... FENNIMORE AROUND 550 PM... STITZER AROUND 555 PM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4302 9099 4290 9109 4278 9068 4300 9058 $$ BINAU
000 WWUS53 KARX 182228 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 527 PM CDT SUN JUN 18 2006 WIC043-182237- /O.CAN.KARX.SV.W.0049.000000T0000Z-060618T2300Z/ GRANT WI- 527 PM CDT SUN JUN 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANT COUNTY IS CANCELLED... RADAR INDICATED THE STORM HAD RAPIDLY WEAKENED AND WAS NO LONGER SEVERE. ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN POSSIBLE...WITH WIND GUSTS TO 45 MPH...AND BRIEF HEAVY DOWNPOURS. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4302 9099 4290 9109 4278 9068 4300 9058 $$ BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 18, 3:00 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT SUN JUN 18 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TUESDAY THROUGH WEDNESDAY. 18Z SURFACE ANALYSIS INDICATED WEAK COLD FRONT EXTENDING FROM NORTHEAST WISCONSIN...INTO EASTERN IOWA. CONVECTION WAS DEVELOPING AHEAD OF FRONT ACROSS EASTERN WISCONSIN. MEANWHILE...VISIBLE SATELLITE SHOWING MAINLY CLEAR SKIES ACROSS CENTRAL AND SOUTHERN MINNESOTA...ALTHOUGH COLD POOL CLOUDS SEEN ROTATING SOUTHWARD OUT OF NORTHERN MINNESOTA. FARTHER SOUTH AND WEST WEAK SHORTWAVE MOVING THROUGH SOUTHERN SOUTH DAKOTA WAS MAINTAINING CONVECTION FROM SOUTH DAKOTA INTO NORTHWEST IOWA. 12Z 18JUN06 MODELS ARE SIMILAR IN THEIR SOLUTIONS THROUGH THE FORECAST PERIOD. IN THE SHORT TERM...FRONT TO CONTINUE TO PUSH EAST TONIGHT. COOLER AND DRIER AIR WILL THEN CONTINUE TO SPILL INTO THE FORECAST FROM THE NORTHWEST. COLD POOL CLOUDS AND SHOWERS ACROSS NORTHERN MINNESOTA SHOULD REMAIN TO THE NORTH OF THE AREA...BUT CANT RULE OUT A FEW SPRINKLES FALLING OUT OF THE ASSOCIATED MID DECK TONIGHT...ESPECIALLY ACROSS THE FAR NORTHERN AREAS. HIGH PRESSURE THEN BUILDS INTO THE REGION MONDAY AND MONDAY NIGHT WITH QUIET WEATHER EXPECTED. AS THE HIGH MOVES EAST LATE MONDAY NIGHT...NEXT SHORTWAVE WILL MOVE ALONG THE CANADIAN BORDER. THIS WILL INDUCE A SURFACE LOW TO DEEPEN ACROSS THE PLAINS. RETURN FLOW ON BACK SIDE OF THE HIGH WILL INCREASE THE LOW LEVEL JET ALONG WITH THE MOISTURE TRANSPORT. FORCING WILL REMAIN TO THE WEST OF THE AREA MONDAY NIGHT. MOISTURE TRANSPORT INCREASES INTO THE REGION ON TUESDAY. HAVE INTRODUCED SOME TIMING IN THE TUESDAY TIME FRAME. LOOKS AS THOUGH BETTER CHANCES FOR CONVECTION WILL BE TUESDAY AFTERNOON AND NIGHT AS ATMOSPHERE DESTABILIZES. NAM SHOWING AROUND 40 KNOTS OF 0- 6 KM SHEAR AS WELL. SYSTEM SHOULD MOVE THROUGH ON WEDNESDAY. HAVE KEPT THE POPS IN FOR WEDNESDAY...BUT DID REMOVE THEM WEDNESDAY NIGHT AS ASSOCIATED BOUNDARY SHOULD BE SOUTHEAST OF THE AREA. GUIDANCE TEMPERATURES LOOK REASONABLE OVER THE NEXT SEVERAL DAYS. TEMPERATURES LOOK TO REMAIN NEAR OR SLIGHTLY ABOVE NORMALS. .LONG TERM...THURSDAY THROUGH SUNDAY THE MEDIUM RANGE MODELS REMAIN IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD. FAST ZONAL FLOW WILL PERSIST ACROSS THE NORTHERN TIER OF STATES THROUGH FRIDAY...THEN TROUGHING DEVELOPS FOR THE WEEKEND FROM THE GREAT LAKES THROUGH NEW ENGLAND. BIGGEST CONCERN IS FOR THURSDAY AND FRIDAY WITH DECENT BAROCLINIC ZONE SETTING UP SOMEWHERE ACROSS THE UPPER MIDWEST. PATTERN IS FAVORABLE FOR DESTABLIZATION ALONG THE SOUTHERN PERIPHERY OF THE WESTERLIES...RESULTING IN MCS DEVELOPMENT. TIMING AND LOCATION DIFFICULT AT THIS POINT...BUT MODELS HINTING AT BEST ACTIVITY TO OUR SOUTH ACROSS IOWA AND ILLINOIS. WITH THESE UNCERTAINTIES WILL LEAVE EXTENDED AS IS WITH FRIDAY THROUGH SUNDAY PERIOD REMAINING DRY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Jun 18, 4:00 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 400 PM CDT SUN JUN 18 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 400 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH THURSDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE QUICKLY EAST THROUGH THE REGION. AT THIS TIME...IT APPEARS THAT THERE WILL BE A CHANCE THAT SOME OF THUNDERSTORMS MAY BECOME SEVERE ON LATER TUESDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ADDITIONAL SEVERE WEATHER THREATS MAY BE POSSIBLE FROM WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.